Danilo Gentili’s face is deformed due to a drug allergy; understand – 05/04/2021

Danilo Gentili’s face is deformed due to a drug allergy; understand – 05/04/2021
Danilo Gentili’s face is deformed due to a drug allergy; understand – 05/04/2021
Danilo Gentili appeared last night with his face completely deformed on his social networks. The presenter, 41, had a severe allergic reaction after taking a medication and ended up having a severe reaction that left his face swollen and also caused a blockage in the trachea.

In his official Instagram profile, Gentili recorded a sequence of two videos to tell what had happened. “By accident, I took a medication that I couldn’t and I’m allergic to and started giving anaphylactic shock, my eyes started to swell a lot, my windpipe started to swell a lot,” he said. “If my windpipe did not regress I would need to be intubated and if I was intubated it would be a risk for me,” he continued.

How does a drug allergy work?

Allergy or hypersensitivity is an exaggerated response by the immune system, which ends up reacting when it comes into contact with an antigen (allergen).

In the case of medicines, the condition can be caused by one or more specific components present in the medicine; in that case, everyone else who has the same substance or substances from the same family will also cause the reaction.

Another possibility is that the reaction was triggered by a hypersensitivity to the mechanism of action of the drug, which will also cause the episode to recur with similar drugs.

In some cases, the symptoms are not serious. However, in some patients (such as Gentili), anaphylaxis can severe allergic reaction characterized by manifestations in two or more different organs.

In such cases, hives, swelling, respiratory symptoms (asthma, shortness of breath, wheezing), upper airway obstruction, abdominal pain, vomiting, diarrhea, hypotension and shock may appear.

How do I know if I’m allergic?

Unfortunately, it is not possible to know before the first episode. After having the reaction, the person should see an allergist doctor to perform some tests and understand their condition individually.

In Brazil, Latin America and some European countries, painkillers and anti-inflammatory drugs are the main cause of drug allergy. In the case of Gentili, he did not disclose which medication caused the reaction.

“Once the condition of allergy or hypersensitivity is discovered, the ideal is to look for a trusted doctor who can pass a list with the names of the drugs to avoid, making the patient’s life easier”, explains Rodrigo Lima, family and community doctor and director of Professional Practice at SBMFC (The Brazilian Society of Family and Community Medicine).

The same goes for those who usually share a box of medicines with other family members. The tip of the experts is to resist the ingestion of a drug that can cause the symptoms even if it is the most convenient option at the moment, since the reaction does not always happen at the same intensity.

“In addition, it is important that the patient who keeps medicines at home pay attention to leave them in a cool place, out of the reach of children and always check the validity”, recommends Lima.

* with information from Bruna Alves in a report from 11/01/2021; and Giulia Granchi in a report of 1/15/2020.

Get the latest news delivered to your inbox

Follow us on social media networks

PREV Aurea highlights transformation for ‘All Together Now’
NEXT “Juliette’s potential is greater than the BBB’s award”, says expert